Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 4, NWS Denver/Boulder, CO

April 2, 20066 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Apr 2, 2006, 10:17 AM MDT for 6 counties in Colorado. It took effect at Apr 2, 2006, 12:00 PM MDT. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 10:17 AM MDT (16:17 UTC)
In effect from
Apr 2, 2006, 12:00 PM MDT
Expired
Apr 2, 2006, 6:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 12:00 PM MDTNON-TSTM WND GST 605 S Sedgwick, CO
Apr 2, 12:28 PM MDTNON-TSTM WND GST 727 Wnw Merino, CO
Apr 2, 12:50 PM MDTNON-TSTM WND GST 6016 E Nunn, CO
Apr 2, 12:57 PM MDTNON-TSTM WND GST 59Akron, CO
Apr 2, 1:32 PM MDTNON-TSTM WND GST 701 Nw Fort Morgan, CO
Apr 2, 4:30 PM MDTNON-TSTM WND GST 593 E Amherst, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 021617
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1017 AM MDT SUN APR 2 2006

...STRONG WINDS OVER THE NORTHEAST PLAINS...

.STRONG NORTHWEST WINDS HAVE DEVELOPED ACROSS THE NORTHEASTERN
PLAINS OF COLORADO BEHIND AN AREA OF STRONG LOW PRESSURE OVER
EASTERN NEBRASKA. THE STRONGEST WINDS ARE OCCURRING NEAR THE 
NEBRASKA BORDER WHERE SOME WIND GUSTS TO 65 MPH HAVE BEEN
REPORTED. THE STRONG WINDS WILL PERSIST THROUGHOUT THE REST OF
THE DAY. THE WINDS WILL SLOWLY TURN TO THE NORTH AND DECREASE
DURING THE LATE AFTERNOON HOURS.

THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS ON I-76 AND
OTHER AREA ROADWAYS. SOME BLOWING DUST WILL MAY REDUCE
VISIBILITIES TO A MILE IN PLACES.

COZ048-050-051-030000-
/O.NEW.KBOU.HW.W.0004.060402T1800Z-060403T0000Z/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...JULESBURG...
OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1017 AM MDT SUN APR 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH
WILL BE POSSIBLE TODAY. THE STRONGEST WINDS WILL OCCUR NEAR THE
NEBRASKA BORDERS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
2 follow-up statements
000 
WWUS75 KBOU 021828
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1228 PM MDT SUN APR 2 2006

...STRONG WINDS OVER THE NORTHEAST PLAINS...

.STRONG NORTHWEST WINDS CONTINUE ACROSS THE NORTHEASTERN PLAINS
OF COLORADO BEHIND AN AREA OF STRONG LOW PRESSURE OVER EASTERN
NEBRASKA. THE STRONGEST WINDS ARE OCCURRING EAST OF A LINE FROM
BRIGGSDALE TO LAST CHANCE WHERE SOME WIND GUSTS TO 65 MPH HAVE
BEEN REPORTED. THE STRONG WINDS WILL PERSIST THROUGHOUT THE REST
OF THE DAY. THE WINDS WILL SLOWLY TURN TO THE NORTH AND DECREASE
DURING THE LATE AFTERNOON HOURS.

THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS ON I-76 AND
OTHER AREA ROADWAYS. SOME BLOWING DUST WILL MAY REDUCE
VISIBILITIES TO A MILE IN PLACES.

COZ042-044-049-030000-
/O.EXA.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-WASHINGTON COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AKRON...
COPE...LAST CHANCE...OTIS
1228 PM MDT SUN APR 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH
WILL BE POSSIBLE TODAY. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ048-050-051-030000-
/O.CON.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...JULESBURG...
OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1228 PM MDT SUN APR 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH
WILL BE POSSIBLE TODAY. 

REMEMBER...A HIGH WIND WARNING MEANS
THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR
HIGHLY LIKELY.

$$
000 
WWUS75 KBOU 030008
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT SUN APR 2 2006

...WINDS DECREASING ACROSS NORTHEASTERN COLORADO...

.A LOW PRESSURE CENTER OVER IOWA CONTINUED TO MOVE EASTWARD
DURING THE LATE AFTERNOON AND WINDS OVER COLORADO WERE DECREASING.
THE HIGH WIND WARNING EXPIRED AT 6 PM. 

PEAK WIND GUSTS AROUND 60 MPH WERE REPORTED TODAY FROM NORTHERN
WELD COUNTY INTO LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS
COUNTIES. THE STRONGEST GUST REPORTED WAS 64 MPH 4 MILES EAST OF HAXTUN.

COZ042-044-048>051-030115-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
608 PM MDT SUN APR 2 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND GUSTS TO 45 MPH
ARE STILL POSSIBLE IN NORTHERN LOGAN...SEDGWICK AND PHILLIPS
COUNTIES DURING THE EVENING...BUT WINDS WILL CONTINUE TO GRADUALLY DECREASE.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 2, 3:30 AM MDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 2, 3:30 AM MDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
330 AM MDT SUN APR 2 2006

.SHORT TERM DISCUSSION...UPR TROF AXIS WL PASS TO THE EAST OF THE
CWFA AFTER 12Z THIS MORNING...WITH STG SUBSIDENCE FOLLOWING ITS
PASSAGE.  BOTH THE GFS AND NAM SHOW DOWNWARD QG OMEGA THROUGH THE
DAY TODAY.  IN THE MTNS...SPATIAL CROSS-SECTIONS SHOW MSTR
DECREASING RAPIDLY THROUGH THE DAY WITH MID LEVEL LAPSE RATES ONLY
IN THE 4.5-5.5C/KM RANGE BY THIS AFTN.  BEST SNOW POTENTIAL WL AGAIN
BE THIS MORNING.  RADAR AND CAMS SITES IN THE MTNS NOT INDICATING
MUCH SNOW OCCURRING ERLY THIS MORNING.  SCT POPS SHUD SUFFICE
THROUGH THE MORNING.  WITH FLOW BECOMING WNWLY SHUD SEE SOME MINMAL
SNOW ACCUMULATIONS FAVORING WEST FACING SLOPES...BUT NOT MUCH
ELSEWHERE.  EAST OF THE CONTINENTAL DIVIDE...STG DOWNSLOPE WINDS ARE
PROGGED...ESPECIALLY IN THE FOOTHILLS OF LARIMER COUNTY.  SANGSTER
OUTPUT FM THE NAM AND ETA HOWEVER DID NOT INDICATE WARNING CRITERIA
WINDS.  FOR THIS REASON WL KEEP STRONGEST WIND GUSTS BLO HIGHLIGHT
CRITERIA.  STG MID LEVEL SUBSIDENCE SHUD CAP ANY SHOWER POTENTIAL
ACROSS THE NORTHEAST PLAINS SO WL DROP ISOLD POPS THERE IN THE GRIDS
THIS MORNING.  SFC GRADIENT MAY AGAIN ALLOW FOR STRONG WIND GUSTS
NEAR THE NEBRASKA AND KANSAS BORDERS BUT WL KEEP THINGS BLO
HIGHLIGHT CRITERIA.  UPPER RIDGE MOVES INTO THE CWFA TNGT WITH SOME
OVERRUNNING MSTR STREAMING INTO THE STATE.

.LONG TERM DISCUSSION...RIDGING ALOFT EXPECTED TO SHIFT ACROSS THE
STATE ON MONDAY...BUT LOOKS LIKE A LOT OF MIDDLE AND HIGH LEVEL
MOISTURE WILL BE SPREADING ACROSS THE STATE AS WELL. THIS LOOKS
REASONABLE GIVEN NEXT CLOUDS SHIELD ALREADY INTO WRN NEVADA ATTM.
WARMING TEMPS EXPECTED MONDAY...BUT MODERATE INVERSIONS AROUND 750MB
AND HIGHER LVL CLOUD DECKS WILL KEEP TEMPS IN THE UPPER 50S AND
LOWER 60S. HAVE LOWERED CURRENT TEMP GRIDS A BIT FOR MONDAY. TUESDAY
LOOKS SIMILAR WITH THE RIDGE ACROSS EASTERN CO BUT WARMER TEMPS AS
MTN LVL INVERSIONS HAVE DISSIPATED AND READINGS UP AROUND 70 LIKELY.
CONDITIONS LOOK TOO DRY FOR PRECIP IN THE MOUNTAINS AND HAVE DELAYED
ONSET OF PRECIP UNTIL TUE NIGHT...THOUGH ONLY ISOLD ACTIVITY AT
BEST.

THE NEXT TROF IS PROGGED TO MOVE ACROSS NRN SECTIONS OF COLORADO
WEDNESDAY NIGHT AND THURSDAY IN A SIMILAR MANNER AS PREVIOUS STORMS.
EXPECT ANOTHER PERIOD OF SNOW ACROSS THE NRN MOUNTAINS...BUT PRECIP
CHANCES ACROSS LOWER ELEVATIONS STILL IFFY. AS WITH YESTERDAYS
SYSTEM THERE WILL BE ENOUGH INSTABILITY TO GET SOME ISOLD-SCT
COVERATE OF SHOWERS LATE WED AND INTO THU AM. THERE WILL STILL BE
SOME MOISTURE AROUND ON THU AS THE LOW PULLS OUT INTO NEBRASKA AND
INTENSIFIES LATE ON THURSDAY. AGAIN...THE POTENTIAL FOR SOME WRAP
AROUND MSTR AS THE LOW PULLS OUT. WILL PUT SOME SLIGHTLY HIGHER POPS
OUT ACROSS THE FAR NERN PLAINS. CURRENT GRIDS REFLECT THE ABOVE
THINKING WITH ONLY MINOR CHANGES PLANNED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/ENTREKIN
Hazardous weather outlook, Apr 2, 5:45 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
545 AM MDT SUN APR 02 2006

COZ030>051-021700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
545 AM MDT SUN APR 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH AND EAST OF
COLORADO THIS MORNING.  IN THE MOUNTAINS SCATTERED SNOW SHOWERS WILL
CONTINUE THROUGH THE MORNING...THEN DECREASE DURING THE AFTERNOON.
LOCAL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHER WEST
FACING SLOPES.  IN THE FOOTHILLS AND NORTHEAST PLAINS...STRONG WEST
TO NORTHWEST WINDS WILL DEVELOP.  SUSTAINED WINDS FROM 20 TO 40 MPH
WILL OCCUR WITH GUSTS TO 65 MPH IN THE FOOTHILLS...AND GUSTS TO 55
MPH OVER PARTS OF THE NORTHEAST PLAINS.  THE WINDS WILL BE STRONGEST
NEAR THE WYOMING AND NEBRASKA BORDERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY AND WARMER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH
TEMPERATURES APPROACHING 70 DEGREES ACROSS LOWER ELEVATIONS TUESDAY
AND WEDNESDAY.

ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER PERIOD OF SNOW AWAITS THE MOUNTAINS...WHILE A
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS
LOWER ELEVATIONS. COOLER TEMPERATURES IS ALSO EXPECTED ON THURSDAY
BEFORE WARMING UP AGAIN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/ENTREKIN

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.